MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR,BIO-CORKSCREW, FT, VENTED; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR,BIO-CORKSCREW, FT, VENTED; SCREW, FIXATION, BONE
Catalog Number AR-1927BNF
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Based on the information provided, the most likely cause(s) of this event include improper bone preparation for the hardness of bone encountered, not inserting the implant co-axial to the bone tunnel, prying/leveraging the driver while the implant is still loaded, and/or over-insertion.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Unknown device disposition.
 
Event or Problem Description
It was reported via a medwatch letter (mw5063409) that the following was reported: a patient underwent a repair of a shoulder rotator cuff tear and while the surgeon was screwing the suture anchor in place, the implant broke.Approximately half of the implant remained in the patient shoulder.Per the medwatch report the surgeon determined that fixation of the implant was okay and removal was unnecessary.The medwatch did not include facility name, address or contact information.Therefore, no additional information could be obtained.

Brand Name
SUTURE ANCHOR,BIO-CORKSCREW, FT, VENTED
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5895822
Report Number1220246-2016-00334
Device Sequence Number13571189
Product Code HWC
UDI-Device Identifier00888867023505
UDI-Public00888867023505
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2017
Device Catalogue NumberAR-1927BNF
Device Lot Number1239123
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2016
Initial Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;